Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 17, 2015, 5:32 AM CDT for 5 counties in Texas; McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 5:32 AM CDT (10:32 UTC)
- Expired
- May 17, 2015, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:45 AM CDT | FLASH FLOOD | 6 Ese Horatio, AR | SHERIFF DEPARTMENT REPORTS FLASH FLOODING ACROSS PORTIONS OF CENTRAL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
193
WGUS54 KSHV 171032
FFWSHV
ARC061-081-133-OKC089-TXC037-159-343-387-449-171330-
/O.NEW.KSHV.FF.W.0024.150517T1032Z-150517T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
TITUS COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...
RED RIVER COUNTY IN NORTHEASTERN TEXAS...
FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 830 AM CDT
* AT 531 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
REPEATEDLY MOVING ACROSS THE SAME AREAS...PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT PLEASANT...DE QUEEN...WINNSBORO...CLARKSVILLE...DIERKS...
HORATIO...FOREMAN...BOXELDER...UMPIRE...HAGANSPORT...IDABEL...MOUNT
VERNON...DE KALB...BOGATA...LOCKESBURG...WINTHROP...GILLHAM...BEN
LOMOND...PURLEY AND WILKERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3419 9392 3417 9386 3353 9439 3297 9531
3351 9531 3422 9447 3419 9447 3419 9425
3435 9425 3435 9394
$$
121 follow-up statement
526
WGUS74 KSHV 171233
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 AM CDT SUN MAY 17 2015
ARC061-081-133-OKC089-TXC037-159-343-387-449-171330-
/O.CON.KSHV.FF.W.0024.000000T0000Z-150517T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITTLE RIVER AR-HOWARD AR-SEVIER AR-MCCURTAIN OK-TITUS TX-MORRIS TX-
BOWIE TX-RED RIVER TX-FRANKLIN TX-
733 AM CDT SUN MAY 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
WESTERN LITTLE RIVER...NORTHERN HOWARD...SEVIER...SOUTHEASTERN
MCCURTAIN...TITUS...NORTHWESTERN MORRIS...NORTHWESTERN BOWIE...RED
RIVER AND FRANKLIN COUNTIES...
AT 732 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA...AND ANY ONGOING FLASH
FLOODING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT PLEASANT...DE QUEEN...WINNSBORO...CLARKSVILLE...DIERKS...
HORATIO...FOREMAN...BOXELDER...UMPIRE...HAGANSPORT...IDABEL...MOUNT
VERNON...DE KALB...BOGATA...LOCKESBURG...WINTHROP...GILLHAM...BEN
LOMOND...PURLEY AND WILKERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3419 9392 3417 9386 3353 9439 3297 9531
3351 9531 3422 9447 3419 9447 3419 9425
3435 9425 3435 9394
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:37 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 17, 3:37 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 AM CDT SUN MAY 17 2015
.DISCUSSION...
A LINE OF THUNDERSTORMS WEST OF THE CWA WILL CONTINUE TO MOVE EAST
...AND SHOULD CROSS THE NORTHWEST PORTIONS OF THE AREA THIS
MORNING. EXPECT BRIEF GUSTY WEST WIND AND VERY HEAVY RAIN...BUT
STORMS SHOULD REMAIN BELOW SEVERE LIMITS. WILL CONTINUE THE FFA
THROUGH 18Z AS PREVIOUSLY ISSUED TO COVER THE ONGOING RAINFALL.
OUTFLOW FROM CURRENT CONVECTION WILL LIKELY PROVIDE FOCUS FOR
ADDITIONAL DEVELOPMENT THIS AFTERNOON...MAINLY ACROSS NORTH
CENTRAL INTO SOUTH CENTRAL ARKANSAS AND THE LAKES AREA OF EAST
TEXAS. SOME OF THIS ACTIVITY WILL APPROACH SEVERE LIMITS DUE THE
THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING.
EXPECT A SHORT BREAK IN THE WEATHER THIS EVENING FOLLOWED BY YET
ANOTHER SHORTWAVE WHICH WILL MOVE ACROSS THE RED RIVER VALLEY
EARLY MONDAY. THIS SYSTEM WILL LIKELY BRING ANOTHER ROUND OF
SHOWERS AND TSTMS...WITH HEAVY RAINFALL FROM SOUTHWEST ARKANSAS
INTO NORTHEAST TEXAS. WILL LET THE DAY SHIFT DECIDE IF RAINFALL
FROM THE EVENT WILL BE ENOUGH TO WARRANT ANOTHER FFA. A LOT WILL
DEPEND ON HOW MUCH RAIN FALLS THIS MORNING. LATEST WPC QFP AMOUNTS
HAVE BEEN TRIMMED BACK SLIGHTLY...BUT STILL INDICATE ONE TO TWO
INCHES POSSIBLE.
BY TUESDAY...ANOTHER BROAD UPPER LOW SETTLES OVER THE SOUTHWEST
U.S. THIS UPPER LOW WILL BECOME NEGATIVELY TILTED OVER THE NORTHERN
ROCKIES...WITH ANOTHER ONE FILLING IN BEHIND IT BY THURSDAY NIGHT.
THE CONTINUED SW FLOW ALOFT AND PACIFIC MOISTURE FETCH WILL
REMAIN THROUGH MUCH OF THE WEEK....KEEPING THE REGION IN A WET
PATTERN. IT DOES NOT LOOK LIKE ANY SURFACE FRONTS WILL CROSS THE
CWA...BUT A WEAK FRONT MAY REACH THE CWA AND STALL LATE IN THE WEEK.
SO THE MAIN IMPACT ON DAILY TEMPERATURES WILL LIKELY BE THE CLOUDS
AND RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 72 82 69 / 40 60 60 40
MLU 87 72 83 70 / 50 50 60 50
DEQ 82 69 80 67 / 80 70 50 30
TXK 85 70 82 68 / 60 70 50 30
ELD 86 71 81 68 / 40 60 60 40
TYR 84 71 82 69 / 70 60 50 40
GGG 86 72 82 69 / 50 60 60 40
LFK 88 74 85 71 / 50 50 60 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ050-051-
059-060-070.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138.
&&
14Hazardous weather outlook, May 17, 4:22 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 422 AM CDT SUN MAY 17 2015 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 171700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON- 422 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS...SOME WHICH MAY PRODUCE HEAVY RAINFALL AND GUSTY WIND...CAN BE EXPECTED...MAINLY THIS MORNING AND AGAIN LATE TONIGHT. FLASH FLOODING IS POSSIBLE THIS MORNING...ESPECIALLY WHERE HEAVY RAIN FALLS ON ALREADY SATURATED SOILS...RESULTING IN RAPID RUNOFF OF WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ADDITIONAL HEAVY RAIN IS POSSIBLE MONDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 171700- NEVADA-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 422 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS...SOME WHICH MAY PRODUCE HEAVY RAINFALL...GUSTY WIND AND HAIL...CAN BE EXPECTED. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW MAY REACH SEVERE LIMITS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, May 17, 3:03 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 AM CDT SUN MAY 17 2015
OKZ077-TXZ096-097-170845-
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
303 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN...NORTHWESTERN BOWIE
AND NORTHERN RED RIVER COUNTIES UNTIL 345 AM CDT...
AT 302 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NASHOBA TO NEAR
BLOSSOM...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...BAGWELL...MANCHESTER...WRIGHT CITY...
VALLIANT...DETROIT...MILLERTON...HAWORTH...GARVIN...KIOMATIA...
RUFE...NEGLEY...OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...PICKENS...
SHERWOOD AND BRYARLY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3451 9446 3418 9447 3361 9465 3365 9531
3388 9531 3388 9528 3391 9528 3389 9526
3396 9523 3394 9516 3423 9515 3425 9505
3451 9505
TIME...MOT...LOC 0802Z 267DEG 38KT 3447 9513 3373 9535
12Special weather statement, May 17, 5:08 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT SUN MAY 17 2015
ARZ050-059-OKZ077-TXZ096-097-171115-
LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-BOWIE TX-
508 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LITTLE RIVER...
SOUTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN...WESTERN BOWIE AND
SOUTHEASTERN RED RIVER COUNTIES UNTIL 615 AM CDT...
AT 507 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HORATIO TO NEAR DALBY
SPRINGS...AND MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HORATIO...FOREMAN...DE KALB...LOCKESBURG...WINTHROP...
DALBY SPRINGS...ARKINDA...CENTRAL...SHINEWELL...WEST OTIS...SPRING
HILL...GOODLAKE...CERROGORDO...BOKHOMA...MOON...GENEVA...TOM...
WALLACE AND GOODWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3408 9412 3332 9450 3336 9480 3337 9481
3395 9460
TIME...MOT...LOC 1007Z 226DEG 16KT 3399 9437 3344 9474The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:29 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 3 hr |
| May 17, 11:31 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 20 days |
| May 17, 11:31 AM CDT | River Flood Warning | SHV | Wood | 5 days |
| May 17, 11:32 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 15 days |
| May 17, 2:46 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 21 days |
| May 17, 4:22 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 24 hr |
| May 17, 3:03 AM CDT | Special Weather Statement | SHV | McCurtain | 42 min |
| May 17, 5:08 AM CDT | Special Weather Statement | SHV | Sevier | 67 min |
Nearby
Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.